MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the shaft break occurred.The patient presented with coronary artery disease.The 90% stenosed target lesion was located in the severely tortuous and severely calcified artery.A 12mm x 3.00mm nc quantum apex balloon catheter was advanced for dilatation.However, during removal of the device, the distal end of the shaft was fractured.The device was removed and the procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
B5 describe event or problem updated.D4 updated: 1.Lot number from 0031062553 to 0031641512.2.Expiration date from 02/15/2026 to 05/16/2026.3.Unique identifier (udi) # updated.E2 health professional corrected from yes to no.E3 occupation corrected from (b)(6).
 
Event or Problem Description
It was reported that the shaft break occurred.The patient presented with coronary artery disease.The 90% stenosed target lesion was located in the severely tortuous and severely calcified artery.A 12mm x 3.00mm nc quantum apex balloon catheter was advanced for dilatation.However, during removal of the device, the distal end of the shaft was fractured.The device was removed and the procedure was completed with a different device.There were no patient complications nor injuries reported.It was further reported that the target lesion was located in the mid left anterior descending artery.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The device was visually and microscopically examined.There was a separation of the hypotube 23.8cm from the strain relief.There were numerous kinks to the hypotube and shaft of the device.There was contrast in the inflation lumen and the balloon.There was blood in the guidewire lumen and the balloon was loosely folded.Product analysis confirmed the reported break as there was separation to the device.
 
Event or Problem Description
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17317149
Report Number2124215-2023-36925
Device Sequence Number3996274
Product Code LOX
UDI-Device Identifier08714729783282
UDI-Public08714729783282
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2026
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0031641512
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer07/19/2023
08/01/2023
08/23/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date07/21/2023
08/09/2023
08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown